Ask The Doctor > Questions & Answers > Can I take my period after 5 weeks of pill?

Can I take my period after 5 weeks of pill?

Patient: I have continued to take the contraceptive pill through my seven-day week off it as I had plans for that week and didn’t want it to affect it. However I have now realised my next expected break will interfere with those plans too and I don’t want to take three packets in a row without bleeding as I don’t want it to affect my health etc. I wondered whether it was possible to take two weeks out of the three on the second packet and then stop taking them for a bleeding break? (So in total will have been 5 weeks of consuming the pill)

 

 

Doctor: Thank you for your query.It is ok if it is occasionally done, you can take for the 5 weeks as well & then give bre ak to have a period. If you got accustomed to the bcp there has been no problem or side-effects you can take for 5 weeksHope that answers your query. Have a good day.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment